A numerical study of a plate with a hole for a new class of elastic bodies

Ortiz, A.; Bustamante, R.; Rajagopal, K.
September 2012
Acta Mechanica;Sep2012, Vol. 223 Issue 9, p1971
Academic Journal
It has been shown recently that the class of elastic bodies is much larger than the classical Cauchy and Green elastic bodies, if by an elastic body one means a body incapable of dissipation (converting working into heat). In this paper, we study the boundary value problem of a hole in a finite nonlinear elastic plate that belongs to a subset of this class of the generalization of elastic bodies, subject to a uniaxial state of traction at the boundary (see Fig. 1). We consider several different specific models, including one that exhibits limiting strain. As the plate is finite, we have to solve the problem numerically, and we use the finite element method to solve the problem. In marked contrast to the results for the classical linearized elastic body, we find that the strains grow far slower than the stress.


Related Articles

  • The Periodic Boundary Value Problem for the Weakly Dissipative μ-Hunter-Saxton Equation. Ouyang, Zhengyong; Wang, Xiangdong; Rong, Haiwu // Advances in Mathematical Physics;10/5/2015, Vol. 2015, p1 

    We study the periodic boundary value problem for the weakly dissipative μ-Hunter-Saxton equation. We establish the local well-posedness in Besov space B2,13/2, which extends the previous regularity range to the critical case.

  • Solvability of the initial-boundary value problem for an integrodifferential equation. Prokhorov, I. // Siberian Mathematical Journal;Mar2012, Vol. 53 Issue 2, p301 

    Under study is the well-posedness of the Cauchy problem for the nonstationary radiation transfer equation with generalized matching conditions at the interface between the media. We prove the existence of a unique strongly continuous semigroup of resolvents, estimate its order of growth, and...

  • A spatial generalization of the method of conformal mappings for the solution of model boundary-value filtration problems. Bomba, A.; Terebus, A. // Journal of Mathematical Sciences;Dec2012, Vol. 187 Issue 5, p596 

    We propose a mathematical model for the calculation of the ideal flow in a curvilinear parallelepiped bounded by the stream surfaces and the equipotential ones. We suggest the system of second-order partial differential equations, which relates the potential and the stream functions spatially...

  • Edge dislocation and concentrated force in an elastic half-plane with holes and edge notches. Yu, G. Pronina // Vestnik Sankt-Peterburgskogo universiteta, Seriia 7: Geologia, G;2012, Issue 4, p120 

    The M. A. Grekov generalized solution for the edge dislocation and the concentrated force in a linearly elastic infinite plane is converted for the problem of the semi-infinite plane with free-form holes and edge notches. At first, the complex potentials for the force and the edge dislocation in...

  • FAST INTEGRATION OF ONE-DIMENSIONAL BOUNDARY VALUE PROBLEMS. CAMPOS, RAFAEL G.; RUIZ, RAFAEL GARCÍA // International Journal of Modern Physics C: Computational Physics;Nov2013, Vol. 24 Issue 11, p-1 

    Two-point nonlinear boundary value problems (BVPs) in both unbounded and bounded domains are solved in this paper using fast numerical antiderivatives and derivatives of functions of L2(-∞, ∞). This differintegral scheme uses a new algorithm to compute the Fourier transform. As...

  • KOZLOV-MAZ'YA ITERATION AS A FORM OF LANDWEBER ITERATION. MAXWELL, DAVID // Inverse Problems & Imaging;May2014, Vol. 8 Issue 2, p537 

    We consider the alternating method of Kozlov and Maz'ya for solving the Cauchy problem for elliptic boundary-value problems. Considering the case of the Laplacian, we show that this method can be recast as a form of Landweber iteration. In addition to conceptual advantages, this observation...

  • Another Theorem of Classical Solvability 'In Small' for One-Dimensional Variational Problems. Sychev, M. // Archive for Rational Mechanics & Analysis;Oct2011, Vol. 202 Issue 1, p269 

    In this paper we suggest a direct method for studying local minimizers of one-dimensional variational problems which naturally complements the classical local theory. This method allows us both to recover facts of the classical local theory and to resolve a number of problems which were...

  • On solution of some differential equations of mechanics by operating. Dahl, Yurj Michailovich // Vestnik Sankt-Peterburgskogo universiteta, Seriia 7: Geologia, G;2013, Issue 4, p117 

    No abstract available.

  • Asymptotics of solutions to the Navier–Stokes system in exterior domains. Iftimie, Dragoş; Karch, Grzegorz; Lacave, Christophe // Journal of the London Mathematical Society;Dec2014, Vol. 90 Issue 3, p785 

    We consider the incompressible Navier–Stokes equations with the Dirichlet boundary condition in an exterior domain of $\mathbb {R}^n$ with $n\geqslant 2$. We compare the long-time behaviour of solutions to this initial-boundary value problem with the long-time behaviour of solutions of...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics